MDJunction - People Helping People
 
Ask a Question
07/06/2008 05:38 PM

lamictal and fatigue

emotionalvolcano
emotionalvolcano  
Posts: 125
Member

hi all, i have a question for anyone on Lamictal..Has anyone experienced extreme fatigue while taking this med.?
Reply

07/07/2008 07:59 PM
johns_girl
johns_girl  
Posts: 19
Member

It makes me very tired so I take Provigil to help me stay make it through the day

07/07/2008 08:06 PM
KrissyH
KrissyH  
Posts: 2769
Senior Member

I take 200 mgs at night...maybe you could try taking it at night?

07/08/2008 03:47 AM
carmen33
carmen33  
Posts: 8702
VIP Member

Hi, Emotional, how long have you been taking the lamictal? when I first started it would make me sleepy and tired, but as I adjusted to it, it no longer does.. I take 600mg total, 200mg am, 200mg noon, and 200mg pm..

07/08/2008 05:01 AM
golferel
golferel  
Posts: 885
Senior Member

Emotional- It is like you are living my life!! I take lamictal and SERIOIUSLY struggled with fatigue. I now take 200mg at night which helps. I also took provigil for about 6 months on and off and it helped me get back to a semi-functional life in the afternoons. I have had to take it more recently but my fatique has not been debilatating. My PDOC told me Lamictal couldn't cause fatigue. I just wanted to make sure NO ONE is telling you that, because it is a crock!! Blink Blink

Good Luck

Post edited by: golferel, at: 07/08/2008 05:02


07/08/2008 09:12 AM
emotionalvolcano
emotionalvolcano  
Posts: 125
Member

thank you all for replying Smile Im on 150mg of Lamictal at this point working my way to 200mg. I do take it at night before bed, but I am still so exhausted through the day. May I ask, what is Provigil?

07/08/2008 09:56 AM
golferel
golferel  
Posts: 885
Senior Member

Provigil helps you to stay awake. It really helps and you don't feel hyper-you are just able to stay vertical! I just called my PDOC to give me another RX. The doc gave me 200 mg and I only have to take a half. It pretty much keeps me going until the end of the day.

07/10/2008 02:18 PM
mbabne01

Ive been on the lamictal for about a year and a half. At first it was great, i always take it at night and have never really felt any fatigue, but i was under the impression that 200 mg was the max. dose. Ive been a little concerned here lately with how well this med is working. I dont take anything else with it, and it just feels like it doesnt have the same effect. The mania is what is really concerning me. Does anyone have any sugesstions? Should i consult the doctor about uping my dose or is there anything else out there to consider discussing with my doctor about adding to my regiment?

07/10/2008 02:52 PM
emotionalvolcano
emotionalvolcano  
Posts: 125
Member

hi mbabne01 Smile my doc told me that some of her patients are taking as much as 400mgs daily..and others as much as 600mg...if im not mistaken 200mg. is the "therapeutic" dose.. meaning.. ..this is the dose they want u to reach..and then adjust as needed from there. I went to my pdoc when I felt like, as u said,..it didnt seem to have the same effect..like I needed a boost.. I asked her about adding an antidepressant she prescribed 20mg. Prozac.. from what I have learned through some research and from others on this site, is that they the "p-docs" dont usually like prescribing an antidepressant for fear it may cause mania. Ive been on Prozac at 20mg for almost 3 months along with 175mg Lamictal...(working my way up to 200mg..which I will be at next week) with no manic episodes thus far. If you are feeling this way on the dosage of Lamictal you are currently taking..and you dont feel the same effect..you may need your dose increased and /or along with adding something else, such as an anitdepressant to your regimen. i hope this helps answer your question.

07/10/2008 03:41 PM
WannaLaughAgain
WannaLaughAgain  
Posts: 40
Member

I am currently taking 200mg lamictal in the pm and 100 in the am. I am always fatigued - never attributed it to the lamictal. I am struggling with severe depression at this time. I have been for several months. I have been taking 150 mg of Wellbutrin SR. She just upped it to 300mg XL today. This kind of scares me. Her last words (that seem to echo in my head) is that if I started to go up to high was to call her. What is up to high? When do I call? Am I being paranoid? Should I just take the Rx as prescribed? Anyone out there taking Wellbutrin with any other combo? Seems to me Prozac is the "popular" antidepressant in very low dosages? Help?
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved